MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER SHAFT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER SHAFT
Model Number 314.15
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: initial reporter is a j&j employee.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the large hexagonal screwdriver shaft had a stripped tip and was returned seized with the mating t-handle.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the large hexagonal screwdriver shaft was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.A functional test could not be performed as the devices were seized and could not be disassembled.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the large hexagonal screwdriver shaft.While no definitive root cause could be determined from the available information, it is probable that the large hexagonal screwdriver shaft was stripped and seized due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the two (2) reduction forcep points rachet, protection sleeve, trocar, sharp hook, insertion guide, two (2) t-handle with quick coupling, screwdriver shaft, driving cap and radiolucent insertion handle were found damaged after use in surgery.There was no patient consequence reported.This report involves one (1) large hexagonal screwdriver shaft.This is report 8 of 8 for (b)(4).

Brand Name
LARGE HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14345741
Report Number2939274-2022-01700
Device Sequence Number12061713
Product Code HXX
UDI-Device Identifier10886982188595
UDI-Public(01)10886982188595
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.15
Device Catalogue Number314.15
Device Lot Number1032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVING CAP F/INSERTION HANDLE; DRIVING CAP/THREADED; INSERTION GUIDE; PROTECT SLEEVE 12/8 L188; RADIOLUCENT INSERTION HANDLE FRN; REDUCTION FORCEPS POINTS RATCHET 13; REDUCTION FORCEPS POINTS RATCHET 174; SDDRIVE SCREWDRIVER SHAFT QC/T15; SHARP HOOK; T-HANDLE WITH QUICK COUPLING; T-HANDLE WITH QUICK COUPLING; TROCAR Ø4.2 F/03.010.065
Patient SexUnknown